Jump to content
CrazyBoards.org

Seroquel + Lithium = ?


Recommended Posts

I was taking Seroquel for a while as mono-therapy.  I started getting really restless, feeling like I couldn't sit still and depressed.  My pdoc put me back on Lithobid, 900mg.  I'm feeling better but I'm finding that if I take the Seroquel (was at 200, now only 25mg) at night with the lithobid, I feel like hell the next morning and most of the day.  I tried taking the combination for two weeks and I just couldn't tolerate it, even at such a low dose.  I wake up and feel x-tra tired, and more depressed.  I have previously taken both Lithobid and Seroquel only during manic episodes.  Is it just me, or have others had nasty hang-overs combining the two? 

Link to comment
Share on other sites

Hi,

Im not sure of the difference between lithobid and lithium carbonate (sp).

I take lithium 900 + seroquel 600 + paxil 80 + xanax xr 2. and i sleep for 10-16 hours. I usually wake up during that time - but it is only for an hour or 2. and then i have to go back to sleep.

pdoc & tdoc say this sleeping is ok.

im not working right now - so i rarely have to wake up at a certain time. I couldnt imagine having my last job and taking these pills. no way. back then i was on a diff combo and had to go on disability.

Work would definitely have an impact on me. there is no way i could wake up at 6:30am and be happy-go-lucky for work at 8 am and then work 8 hours + lunch.

i admire the people that do it.

i dont know if this is any help. or answers. but i do sleep A LOT and i know its because of my combo.

good luck!!!

december

Link to comment
Share on other sites

december: I think Lithobid is a brand name and lithuim carbonate is the generic.  So there is no difference (if there is someone let me know so I can kick my pharmacist's ass)

anyways skaz, I'm taking Seroquel and Lithium but I'm also taking a lot of other crap (see signature) So although I take Wellbutrin, Adderall, and Lexapro in the morning I have occasionally not taken my morning meds and been left with primarily the lithium and seroquel (and a pinch of xanax) that I take at night and on those days I'm not totally wiped out.  But as we all know, your mileage may vary so basically if its not working for you then talk to your doctor.

Link to comment
Share on other sites

my friend andrea takes that combo, and while she's never complained of it, she does constantly look hung over from it. She is on around 800mg of Seroquel, I can't remember exact amount of Li, something similar though.

Link to comment
Share on other sites

Thanks everyone for replying.  Maybe I'm still adjusting to the lithium, and the combination of the seroquel is multiplying the side effects.  I wish I could get my meds straight!  Pdoc mentioned that she does not want to add an antidepressant, but it looks like many of you are taking something stimulating.  I keep thinking of wellbutrin.  I'm just so damn tired all the time.  I'm getting my thyroid checked friday.  I know I should be taking the seroquel, but I feel like it's bringing me down even though I know it's supposed to have anti-depressive effects.  I'm in one of those frames of mind where I'm getting fed up with the meds and not taking everything prescribed to me. 

Link to comment
Share on other sites

  • 2 weeks later...
  • 1 month later...

both lithium and seroquel can make you very sleepy, so it's not surprising that the two of them together knock you out. they did me, anyway. I only did that for a little while, and that was bad, but the two of them separate also knocked me out. especially the lithium. (putting me on lithium is the stupidest thing my doctor has ever done, but that's another story...)

it would be nice to be able to sleep most of the time, but. I'm full time in high school and I don't /have/ a choice. my grades are too good for an IEP or a 504, but for a while I felt so crappy I was getting yelled at all the time.

lithium is like living in a bubble. I honestly don't think it's going to get better over time, but I don't know.

good luck.

Link to comment
Share on other sites

I take both as well ( among other things too). when i first added the lithium i was a complete and total zombie for days. just to see if it might help, i stopped taking the trazedone i'd been on for 10 yrs. made all the differrence in the world. so much more stable on this combo ( and i havn't needed a sleep med anymore either!) lithium was the greatest discovery for me in combo with the seroquel.

Link to comment
Share on other sites

These drugs are so unpredictable sometimes. Someone can be all fine and happy on 1000mg of seroquel, where some people like myself can't tolerate anything above 100mg or I get really depressed. Whether that's because of the seroquel itself, or the side effects of lethargy, and generally blunting of my cerebral functions, remains to be seen. I'm on 450mg of lithium myself. Maybe if I wasn't on that I would have to increase my seroquel.. who knows?

I think keep searching for your right combo. It's no good walking around like a zombie. Keeping either lithium or seroquel might be a good place to start, and talk to your doc about trying another drug out...

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...